ABBOTT MOLECULAR, INC. M2000SP INSTRUMENT E-SERIES; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Back to Search Results |
| Catalog Number |
09K14-02 |
| Medical Device Problem Codes |
Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/21/2025
Type of Reportable Event
Malfunction
Event or Problem Description
While cleaning the waste chute of the m2000sp, two laboratory technicians were splashed in the face.During daily maintenance procedure after processing samples, it is was indicated to rinse the waste chute under running water to prevent the accumulation of iron microparticles.However, in this instance, an untrained user performed this maintenance in the laboratory sink without properly controlling the water pressure, causing water to splash onto her face.The user reported feeling water droplets in her mouth, as she was not wearing a face mask or protective eyewear at the time.Due to the nature of the samples processed in this laboratory (hiv samples), she expressed concern about potential risks associated with this exposure.The technical application specialist (tas) informed the customer that regarding the automated instrument's process of m2000sp, the samples go through an extraction phase where viral rna is isolated, and residual components, including iron-based magnetic particles used in the extraction process, are washed away.While trace amounts of these particles may remain in the waste chute before rinsing, their presence in significant concentrations after the cleaning process is unlikely.We will reinforce training and safety measures to ensure that only authorized and properly trained personnel carry out maintenance procedures while wearing appropriate personal protective equipment.In this regard, the quality department of the gda laboratory has formally requested a detailed letter explaining the instrument's process, specifically regarding the handling of residual materials, as well as an assessment of the potential risk associated with exposure to any remaining magnetic particles in the ejector after the sample extraction process.This documentation will support any corrective or preventive actions that may be required.On 3/12/2025, the customer clarified that it was two laboratory technicians involved in the incident (both female).The second technician was standing next to the one cleaning the waste chute, and she felt droplets on her cheek.Neither of them was wearing protective eyewear or a facemask.After the event, the laboratory technicians went to see their occupational health physician for assessment.The physician sent both technicians to their correspondent medical clinic (health government institution).There they will receive the care needed (i.E.Tests, treatment, vaccinations, etc.).Everything is being supervised by their occupational health physician.The customer didn´t share anymore details.
Additional Manufacturer Narrative
An investigation is in process.A follow-up report will be submitted when the investigation is complete.This incident is being reported to fda because the incident occurred internationally using the m2000sp instrument, list 9k14-02, which is also us fda approved.As the event occurred to multiple users, the following mdrs have been submitted: 3005248192-2025-00056, 3005248192-2025-00057.
Additional Manufacturer Narrative
Additional information received from the customer regarding treatment: on (b)(6) 2025, the customer confirmed that both individuals were referred to the occupational physician at the company.Both individuals are awaiting test results for australian hepatitis b antigen, anti-hiv antigen, and hepatitis c antigen.They will be monitored at 3-4 weeks, and at 3, 6, and 12 months.The individuals did not receive any prophylactic treatment or vaccinations.Therefore, this event no longer represents an adverse event.As such, this report is no longer needed as the investigation of the reportable event will be documented in 3005248192-2025-00056.